MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL

COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL
Model Number G21860
Medical Device Problem Codes Use of Device Problem (1670); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: zeon medical xemex lithotripsy basket catheter.Investigation conclusion: our evaluation of the product said to be involved confirmed the report.The supplier conducted a full evaluation of the returned slh-1.The top bar (with the luer lock connection) and central bar are bent.The central bar shows signs of wear where the basket wrapped around.The frame of the device is skewed.The central bar rotates counter-clockwise as intended but with intermittent resistance.The racket mechanism is intact and functions as intended, preventing central bar rotation in the clockwise direction.The luer lock connection has broken off of the slh-1 and was returned still connected to the ttcl-1 cable.The supplier indicated the marks on the top bar around the luer lock connection are from during use.In manufacturing, the luer locks are not tightened into the metal of the top bar.Also, the marks are not completely around the circumference of the luer lock suggesting the indents occurred after the top bar started bending.Returned inside of the ttcl-1 is an unknown four wire basket.There is a kink in the shrink tubing of the ttcl-1.The basket was able to retract/advance in the ttcl-1 without any resistance.Two of the four wires of the basket have broken at similar locations.A xemex device (labeled (b)(4)) and additional unknown part were also provided with the return.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the device was used with an incompatible basket (use error).The report indicates a zeon medical / xemex lithotripsy basket catheter was used.The instructions for use (ifu) warns, "only select cook biliary soft wire baskets are recommended for use with this device".Use with an incompatible basket is the likely root cause of the device failure.Prior to distribution, all sohendra lithotriptor handles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that an incompatible basket was used, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook soehendra lithotriptor handle.The customer used the soehendra lithotriptor handle with cook conquest ttcl lithotriptor cable (ttcl-1) and other manufacturer's basket catheter to crush and retrieve the incarcerated bile duct stone, but the handle bent during crushing the stone and became unusable.The customer moved the basket up and down, and left and right to make the stone come off from the basket, and removed the devices from the patient.The area representative indicated the user used an incompatible basket.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
SOEHENDRA LITHOTRIPTOR HANDLE
Common Device Name
LQC, LITHOTRIPTER, BILIARY MECHANICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8120271
Report Number1037905-2018-00549
Device Sequence Number13519014
Product Code LQC
UDI-Device Identifier00827002218604
UDI-Public(01)00827002218604(17)200316(10)W3842934
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2020
Device Model NumberG21860
Device Catalogue NumberSLH-1
Device Lot NumberW3842934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1